Alert archive / Kansas / River Flood Warnings in 2022
River Flood Warning 10, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 25, 2022, 9:53 PM CDT for Riley County, Kansas. It took effect at May 26, 2022, 12:40 AM CDT. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- May 25, 2022, 9:53 PM CDT (02:53 UTC)
- In effect from
- May 26, 2022, 12:40 AM CDT
- Expired
- May 26, 2022, 1:36 AM CDT
- In force
- 56 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Riley County, KS
The radar
The Topeka radar (KTWX), 55 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wildcat Creek at Manhattan Scenic Drive (MWCK1).
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06879810, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 25, 6:48 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 25, 6:48 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Topeka KS 648 PM CDT Wed May 25 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 224 PM CDT Wed May 25 2022 Another day of widespread though not intense precipitation today with the upper low still centered in central Oklahoma and minor waves rotating around. Some minor rises in rivers have occurred but well below concerning levels as of 18Z. Temps again are rather cool for late May and Concordia's record cool maximum of 56 degrees is in jeopardy (set in 1893). There is good model agreement in a shift in the widespread activity late this afternoon and tonight, with some drying at mid-levels moving in from the southeast and stronger deformation bringing heavier rains to the western counties and scattered to isolated showers to the east. Amounts around an inch remain on track for north-central Kansas this evening but should again be rather steady and are not likely to bring anything more than isolated flooding for the most flood-prone locations. Northern branch upper waves in south-central Canada and the Pacific Northwest should usher the nearby low east into Missouri early Thursday morning with precipitation waning in coverage and intensity late tonight into midday Thursday. Clearing behind the wave spreads east through the afternoon and winds back off in the evening, so depending on the details of these features, a fairly good radiation fog setup could occur Thursday night into early Friday morning. Broad upper ridging remains on track to overspread the Plains Friday and Saturday with a western trough/eastern ridge pattern setting up for the early week periods. Mid-level warm-air advection and some moisture under lapse rates nearing 9 C/km bring a minor concern for brief high-based convection late Friday night into early Saturday, but precip chances remain rather low. Otherwise the holiday weekend is dry with warming temps and southerly breezes bringing dewpoints back into the lower to middle 60s, with afternoon temps supporting heat indices in the lower 90s Sunday and Memorial Day. The pattern may break down enough for a front to enter the area late Tuesday into Wednesday, though the blocky pattern does not give high confidence in this happening. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 639 PM CDT Wed May 25 2022 Marginal VFR conditions trend toward IFR over the next few hours. Not thinking LIFR conditions will be prolonged but cigs could dip into LIFR for a period of time into the 06Z time frame. With a stronger wind in place over western areas enough mixing may prevent prolonged LIFR conditions so maintained IFR at this time. Much of the precipitation likely to remain around the KMHK terminal with perhaps a brief shower into the morning as the storm system finally starts to advance to the east and gradually exits the area through the morning into the afternoon hours. Expect all terminals will see improving conditions by the last 6-9 hrs of the forecast period with some breaks in the sky coverage taking place into the afternoon hours especially near the KMHK terminal. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...65 AVIATION...Drake
Hazardous weather outlook, May 25, 2:32 PM CDT, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 232 PM CDT Wed May 25 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-261945- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 232 PM CDT Wed May 25 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, May 25, 7:00 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
700 PM CDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HEAVY RAIN MARYSVILLE 39.84N 96.65W
05/25/2022 M2.70 INCH MARSHALL KS EMERGENCY MNGR
&&
AJThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:11 PM CDT | River Flood Warning | TOP | Marshall | 46 hr |
| May 25, 11:46 PM CDT | River Flood Warning | TOP | Washington | 8 hr |
| May 26, 4:56 AM CDT | River Flood Warning | TOP | Marshall | 9 hr |
| May 26, 6:16 AM CDT | River Flood Warning | TOP | Clay | 22 hr |
| May 26, 8:38 AM CDT | River Flood Warning | TOP | Lyon | 65 hr |
| May 26, 8:38 AM CDT | River Flood Warning | TOP | Lyon | 35 hr |
Nearby
River Flood Warnings in Kansas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.